Virginia, 2009Strong Wind in Virginia, April 3, 2009
April 3, 2009 · NWS AKQ · 1 event in 1 county or zone
Very strong winds behind a cold front produced wind damage over portions of Suffolk.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very strong winds behind a cold front produced wind damage over portions of Suffolk.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Apr 3, 9:32 AM EST, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 3, 9:32 AM EST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1032 AM EDT FRI APR 3 2009
.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA THIS AFTERNOON THEN PUSH OFFSHORE
THIS EVENING. HIGH PRESSURE WILL BUILD OVER THE SOUTHEAST STATES
SATURDAY AND SATURDAY NIGHT. ANOTHER COLD FRONT WILL AFFECT THE
REGION SUNDAY NIGHT INTO MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
FIRST BATCH OF WRM FRNTL CONVECTION NOW RPDLY MOVG NE ACROSS NRN
NECK AND ERN SHORE. THESE SHUD EXIT THE AREA NXT HR OR SO. MINOR
QLCS (FORMERLY KNOW AS A LEWP) DVLPD JUST W OF I95 AND RACED NE
AT 40-50 MPH THIS AM. NOTHING SVR RPTD AS OF THIS WRITING...BUT
GUSTS BTWN 40-50 MPH WERE RPTD ARND RIC-OFP AS A FEW CELL MERGERS
OCCURRED. DRY SLOT RPDLY MOVG IN BEHIND FIRST WAVE OF PCPN. MAIN
CDFRNT NOW ENTERING WRN CNTYS WITH ANTHR LINE OF CONVECTION DVLPNG
ALONG IT. HOWEVER...DONT XPCT MUCH MORE THAN CHC POPS AS THIS
LINE WILL BE MOVG INTO THE DRYER AIR OUT AHEAD OF IT.
NXT CONCERN WILL BE THE GUSTY W TO SW WNDS THAT WILL OVRSPRD RGN
THIS AFTRN. DATA STILL SPRTS GUSTS BTWN 30-40 MPH AFTR 18Z. NO
ADJUSTMENT TO TMPS ATTM...WITH LTST DATA STILL SPRTG M-U70S.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
SAT...SATURDAY LOOKS LIKE A PLEASANT DAY...DRY WESTERLY FLOW AS
HIGH PRESSURE BUILDS IN TO OUR SW. WESTERLY WNDS LOOK A LITTLE
BETTER FOR SATURDAY MORNING. LTR SHIFTS MAY WELL NEED TO HOIST
WIND ADVY FOR THIS PERIOD AS PRES GRADIENT REMAINS PRETTY TIGHT
BETWEEN LOW PRES OVER N NY AND HIGH PRES APPROACHING FROM THE W.
WNDS SHOULD DROP OFF BY AFTERNOON AS HIGH PULLS OVERHEAD. HIGHS
RANGING FROM THE MID 60S N TO ARND 70 S.
SUN...HIGH PRES PUSHES OFFSHORE FOR SUNDAY...ALLOWING FOR RETURN
FLOW TO SET UP. APART FROM SOME INCREASING AFTN HIGH
CLDS...GENERALLY ANOTHER STELLAR DAY WXWISE. HIGHS LWR/MID 60S
ALONG THE IMMEDIATE COAST...L/M 70S INLAND.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
THE EXTENDED FCST WILL FEATURE A COUPLE OF SYSTEMS OVER THE NEXT
SEVERAL DAYS. AN UPR LOW TRACKS FROM THE PLAINS TO THE OH VLY BY
ERY MONDAY...BRINGING A CHANCE FOR PRECIP FOR MONDAY. POP CHANCES
LIKELY TO REMAIN INTO MONDAY EVENING BEFORE FINALLY CLEARING OUT.
HIGH PRESSURE PROGGED TO BUILD IN DURING THE DAY ON TUESDAY INTO
MOST OF THURSDAY. ANOTHER SYSTEM APPROACHES LATE THURSDAY NIGHT.
MILD TEMPERATURES TO BEGIN THE PERIOD WILL TREND DOWNWARD TOWARDS
THE END OF THE PERIOD...GENERALLY INTO THE 50S/L60S FOR HIGHS AND
REMAIN IN THE 50S UNTIL THURSDAY.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
WDSPRD IFR/LIFR THIS MRNG W/ LO CIGS/PTCHY FG/INTERMITTENT RA.
CLRG/BCMG WNDY THIS AFTN. WNDSHFT FM ESE (THIS MRNG)...TO SW THIS
AFTN...W/ PTNTL GUSTS TO 35 KT. RMNG GSTY AT TIMES THIS EVE...THEN
AGN SAT MRNG/MIDDAY...B4 SPDS WANE AS SFC HI PRES BUILDS OVR THE
RGN. VFR CONDS XPCTD THIS WKND.
&&
.MARINE...
LLVL ESE FLO...BCMG MR S BY MID/LT MRNG...THEN SHIFTING TO SW FOR
THE BALANCE OF THE AFTN HRS. SPDS AVGG AOB 15 KT THIS MRNG...THEN 20
KT AND GUSTS TO 30-35 KT (SCAS ALREADY UP FOR SEAS ON THE
OCN...RAISED FOR ALL (OTR) AREAS BY MID/LT MRNG AS SPDS BEGIN TO
INCRS. USED GUST FACTOR 1.4-1.5 FOR THE WTRS (INSTEAD OF THE 1.8-1.9
FACTOR USED OVR LAND DUE TO STABILITY) THIS AFTN...GIVING AVG GUSTS
TO 30-35 KT THRUT...THINKING ATTM IS FOR HIEST GUSTS INVOF NC WTRS
(OCN/SND)...THUS THE GALE FOR THIS AFTN/ERY EVE THOSE PLCS. NEXT
SHIFT CAN BOOST GUSTS FOR ALL AREAS SHOULD TRENDS/CONDS WARRANT.
RMNG GSTY TNGT INTO SAT W/ DP LYRD WLY FLO. SPDS COMING DN LT
SAT/SAT NGT...WNDSHIFT TO S SUN AFTN AS SFC HI PRES SLIDES OFF CST.
MAY NEED (SCA) FLAGS AGN MON AHD OF NEXT CDFNT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT SATURDAY FOR ANZ630>632-
650-652-654-656.
GALE WARNING UNTIL 7 PM EDT THIS EVENING FOR ANZ633-658.
SMALL CRAFT ADVISORY UNTIL 1 PM EDT THIS AFTERNOON FOR ANZ658.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MAM
LONG TERM...KLL/MAM
AVIATION...ALB
MARINE...ALBHazardous weather outlook, Apr 3, 7:05 AM EST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
805 AM EDT FRI APR 3 2009
MDZ021>025-NCZ102-VAZ048-049-061>064-068>078-082>086-090-099-100-
041215-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-CUMBERLAND-GOOCHLAND-HANOVER-
CAROLINE-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY-
ACCOMACK-NORTHAMPTON VA-
805 AM EDT FRI APR 3 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
GUSTY WINDS ARE EXPECTED THIS AFTERNOON AND TONIGHT IN THE WAKE OF
A COLD FRONTAL PASSAGE. GUSTS OF 30 TO 35 MPH WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
GUSTY WINDS WILL LINGER INTO EARLY SATURDAY BEFORE ABATING BY
AFTERNOON. WIND GUSTS TO 40 MPH WILL BE POSSIBLE THROUGH MIDDAY
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>632-650-652-654-656-041215-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
805 AM EDT FRI APR 3 2009
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ658-041215-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
805 AM EDT FRI APR 3 2009
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ013>017-030>032-VAZ093-095>098-041215-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
805 AM EDT FRI APR 3 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST
VIRGINIA AND SOUTH HAMPTON ROADS VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING AHEAD OF A
COLD FRONTAL PASSAGE. A FEW OF THESE STORMS COULD POSSIBLY BECOME
STRONG. DAMAGING WIND GUSTS ARE THE PRIMARY EXPECTED HAZARD WITH
THUNDERSTORMS THIS MORNING.
GUSTY WINDS ARE EXPECTED TO CONTINUE INTO THIS AFTERNOON BEHIND
THE COLD FRONT...WITH OCCASIONAL WIND GUSTS AS HIGH AS 40 MPH
EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
GUSTY WINDS WILL LINGER INTO EARLY SATURDAY BEFORE ABATING BY
AFTERNOON. WIND GUSTS TO 40 MPH WILL BE POSSIBLE THROUGH MIDDAY
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ633-041215-
CURRITUCK SOUND-
805 AM EDT FRI APR 3 2009
...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ012-VAZ060-065>067-079>081-087>089-091-092-094-041215-
NORTHAMPTON NC-PRINCE EDWARD-MECKLENBURG-LUNENBURG-NOTTOWAY-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-GREENSVILLE-SUSSEX-SURRY-YORK-
SOUTHAMPTON-NEWPORT NEWS/HAMPTON-
805 AM EDT FRI APR 3 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH
CENTRAL VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE
PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
GUSTY WINDS ARE EXPECTED IN THE WAKE OF A COLD FRONTAL PASSAGE
LATE THIS MORNING INTO EARLY THIS AFTERNOON. GUSTY WINDS TO 40
MPH WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
GUSTY WINDS WILL LINGER INTO EARLY SATURDAY BEFORE ABATING BY
AFTERNOON. WIND GUSTS TO 40 MPH WILL BE POSSIBLE THROUGH MIDDAY
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
FOSTER
In the hours before
Special weather statement, Apr 3, 8:55 AM EST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
955 AM EDT FRI APR 3 2009
MDZ021-031430-
DORCHESTER MD-
955 AM EDT FRI APR 3 2009
...A FEW THUNDERSTORMS HEADING INTO WESTERN DORCHESTER COUNTY...
AT 952 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS FROM AROUND 5 MILES
NORTHEAST OF LEONARDTOWN TO 15 MILES SOUTHEAST OF LEXINGTON PARK.
MOVEMENT WAS NORTHEAST AROUND 50 MPH. THE SHOWERS AND THUNDERSTORMS
WILL BE NEAR CAMBRIDGE AROUND 1025 AM EDT.
WIND GUSTS BETWEEN 40 AND 50 MPH ALONG WITH LOCALLY HEAVY DOWNPOURS
CAN BE EXPECTED WITH THIS ACTIVITY AS IT MOVES QUICKLY THROUGH THE
WESTERN PORTION OF DORCHESTER COUNTY.
HURLEY
Special weather statement, Apr 3, 8:55 AM EST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
955 AM EDT FRI APR 3 2009
VAZ074>076-031430-
ESSEX VA-RICHMOND VA-WESTMORELAND VA-
955 AM EDT FRI APR 3 2009
...SHOWERS AND THUNDERSTORMS RACING ACROSS THE NORTHERN NECK...
AT 955 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS FROM 11 MILES NORTH OF COLONIAL
BEACH TO TAPPAHANNOCK...OR FROM 10 MILES SOUTHWEST OF LA PLATA TO
TAPPAHANNOCK...MOVING NORTHEAST AT 45 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR...WARSAW AROUND 1005 AM EDT.
EXPECT WIND GUSTS TO 40 MPH AND LOCALLY HEAVY RAINFALL IN THE PATH
OF THESE STORMS.
44
Special weather statement, Apr 3, 9:37 AM EST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1037 AM EDT FRI APR 3 2009
MDZ021>025-VAZ099-031515-
ACCOMACK VA-DORCHESTER MD-INLAND WORCESTER MD-MARYLAND BEACHES
MD-SOMERSET MD-WICOMICO MD-
1037 AM EDT FRI APR 3 2009
...THUNDERSTORMS RAPIDLY DEVELOPING ALONG THE EASTERN SHORE...
AT 1034 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS THUNDERSTORMS DEVELOPING ALONG THE EASTERN SHORE FROM 7
MILES WEST OF HURLOCK TO 17 MILES SOUTHWEST OF ASSATEAGUE NATIONAL
REFUGE...OR FROM 6 MILES NORTHEAST OF CAMBRIDGE TO 5 MILES NORTH OF
ASSATEAGUE ISLAND...MOVING EAST AT 40 MPH. THE STRONGEST THUNDERSTORMS
WILL BE NEAR SALISBURY AROUND 1040 AM EDT...
HURLOCK AROUND 1045 AM EDT...
ASSATEAGUE NATIONAL REFUGE AROUND 1100 AM EDT...
SNUG HARBOR AROUND 1105 AM EDT...
OCEAN CITY AROUND 1115 AM EDT...
EXPECT WIND GUSTS TO 40 MPH AND LOCALLY HEAVY DOWNPOURS IN THE PATH
OF THESE STORMS.
44
Special weather statement, Apr 3, 9:46 AM EST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1046 AM EDT FRI APR 3 2009
VAZ049-060>064-066>071-031530-
AMELIA VA-CAROLINE VA-CHESTERFIELD VA-CUMBERLAND VA-GOOCHLAND
VA-HANOVER VA-HENRICO VA-LOUISA VA-LUNENBURG VA-NOTTOWAY VA-POWHATAN
VA-PRINCE EDWARD VA-
1046 AM EDT FRI APR 3 2009
...SHOWERS AND THUNDERSTORMS DEVELOPING ALONG A COLD FRONT...
AT 1044 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOPING ALONG A COLD FRONT
FROM 15 MILES NORTHEAST OF HADENSVILLE TO 6 MILES SOUTH OF HAMPDEN
SYDNEY...OR FROM 6 MILES EAST OF MINERAL TO 6 MILES SOUTH OF HAMPDEN
SYDNEY...MOVING EAST AT 25 MPH. THE SHOWERS AND THUNDERSTORMS WILL
BE NEAR...GOOCHLAND AROUND 1105 AM EDT...POWHATAN AROUND 1115 AM EDT
AND CREWE AROUND 1125 AM EDT.
EXPECT WIND GUSTS TO 30 MPH AND BRIEF DOWNPOURS IN THE PATH OF THESE
STORMS.
44
Special weather statement, Apr 3, 10:29 AM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1129 AM EDT FRI APR 3 2009
VAZ062>064-068>075-083-031615-
AMELIA VA-CAROLINE VA-CHESTERFIELD VA-ESSEX VA-GOOCHLAND VA-HANOVER
VA-HENRICO VA-KING AND QUEEN VA-KING WILLIAM VA-NEW KENT VA-POWHATAN
VA-WESTMORELAND VA-
1129 AM EDT FRI APR 3 2009
...SHOWERS AND SCATTERED THUNDERSTORMS MOVING ACROSS CENTRAL
VIRGINIA...
AT 1128 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SHOWERS AND THUNDERSTORMS ALONG A COLD FRONT FROM 12 MILES
NORTHEAST OF BOWLING GREEN TO 6 MILES SOUTHWEST OF MOSELEY...MOVING
EAST AT 30 MPH. THE SHOWERS WILL BE NEAR...
WINTERPOCK AROUND 1135 AM EDT...
WOODLAKE SUBDIVISION AROUND 1140 AM EDT...
ROUTE 288 AND ROUTE 360 AROUND 1145 AM EDT...
SUPPLY AROUND 1150 AM EDT...
POTOMAC BEACH AROUND 1155 AM EDT...
COLONIAL BEACH AROUND NOON EDT...
EXPECT WIND GUSTS UP TO 40 MPH AND BRIEF HEAVY DOWNPOURS IN THE PATH
OF THESE SHOWERS.
44
Special weather statement, Apr 3, 11:21 AM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1221 PM EDT FRI APR 3 2009
VAZ072>078-083>085-031700-
ESSEX VA-GLOUCESTER VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER
VA-MIDDLESEX VA-NEW KENT VA-NORTHUMBERLAND VA-RICHMOND
VA-WESTMORELAND VA-
1221 PM EDT FRI APR 3 2009
...SHOWERS AND THUNDERSTORMS APPROACHING THE NORTHERN NECK...
AT 1217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS ALONG A COLD FRONT FROM 10 MILES
NORTH OF MONTROSS TO 20 MILES SOUTHWEST OF KING AND QUEEN
COURTHOUSE...OR FROM COLONIAL BEACH TO 6 MILES NORTHWEST OF
ROXBURY...MOVING EAST AT 30 TO 35 MPH. THE LINE OF SHOWERS
WILL BE NEAR...MONTROSS AROUND 1230 PM EDT...TAPPAHANNOCK AROUND
1235 PM EDT...WARSAW AROUND 1245 PM EDT AND WEST POINT AROUND 1250
PM EDT.
EXPECT WIND GUSTS UP TO 40 MPH AND BRIEF HEAVY DOWNPOURS IN THE PATH
OF THESE SHOWERS.
44
Strong Wind, Suffolk
- When
- April 3, 12:38 PM EST
- Where
- Suffolk forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
Very strong winds behind a cold front knocked down a large tree branch onto Nansemond Parkway, which was one quarter mile west of Shoulders Hill Road and Nansemond Parkway. Traffic was down to one lane.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in New Mexico, April 3 to 4, 20091 death · $120,000 · 64 kt wind · 13 events
- Lightning Strike in New York, April 3, 2009$800,000 · 1 event
- Wildfire in California, April 3, 2009$250,000 · 1 event
- High Wind in California, April 3, 2009$101,000 · 66 kt wind · 3 events
- High Wind in Virginia, April 3 to 4, 2009$38,000 · 50 kt wind · 10 events
- Strong Wind in New Jersey, April 3 to 4, 2009$21,000 · 21 events
- Strong Wind in Pennsylvania, April 3 to 5, 2009$28,000 · 10 events
- High Wind in North Carolina, April 3 to 4, 2009$35,000 · 54 kt wind · 2 events
- Strong Wind in Arizona, April 3, 2009$32,000 · 2 events
- Winter Storm in South Dakota, April 3 to 4, 200918 events
- Dust Storm and High Wind in Arizona, April 3, 2009$12,000 · 63 kt wind · 14 events
- Blizzard and Winter Storm in Wyoming, April 3 to 4, 200912 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 167147.